Tinnitus and Ototoxicity from Antibiotic. Please help?
I’m hoping to find others who had drug induced ototoxicity that resulted in severe Tinnitus. I think I also developed a fear of loud noises as well as certain noises causing me distress. The main issue is the Tinnitus. I was prescribed a daily dose of 6000mg Neomycin and 1500mg Flagy for GI issues by a local doctor. I experienced extreme fatigue, weakness, numbness, loss of leg coordination, leg cramps, dizziness, visual and hearing issues. I now have mild hearing loss and severe Tinnitus (ringing in ears) and was diagnosed with Neurtoxicity and Ototoxicity. The noise in my ears has caused me severe anxiety and mental distress. I try to relax and it’s ALL I hear. I am not the same person I was prior. I am more irritable and highly depressed. I can’t stop the noise. I was NOT educated on the risks of this drug OR that it came with a Black Box Warning. The fact sheet from the pharmacy did not include a Black Box Warning. The doctors I had to see were all shocked at the dosage of Neomycin. They were also unfamiliar with it as it’s not used often .No one can help that from what I’ve been told. I called my Mayo GI Doctor and he said they don’t even use Neomycin. The other doctors I saw referred me to Mayo for help but Mayo has told me they can’t help further and I have to “live” with it. I spoke with the ENT and audiology Department at Mayo. I thought there were devices to help ease the noise or something that could help? I’m so sorry for anyone that lives with Tinnitus. I’m desperate for anyone who can help! Thank you.